Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 6, 2007, 7:23 AM CDT for Douglas County, Osage County, Kansas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 7:23 AM CDT (12:23 UTC)
- Expired
- May 6, 2007, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Douglas County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 67 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:40 AM CDT | FLASH FLOOD | Burlingame, KS | EIGHT INCHES OF WATER ON ROAD. |
| May 6, 8:13 AM CDT | FLASH FLOOD | Lawrence, KS | WATER REPORTED FLOWING OVER 23RD AND OUSDAHL ROADS IN TOWN. OFFICIALS REPORTEDLY PUTTING UP BARACADES AROUND THIS INTERSECITON. |
| May 6, 9:51 AM CDT | FLASH FLOOD | Burlingame, KS | BRIDGE WAS REPORTED WASHED OUT ON A COUNTRY ROAD NEAR BURLINGAME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 061225
FFWTOP
KSC045-139-061630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
723 AM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1130 AM CDT
* AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS NORTHERN OSAGE
COUNTY. RAINFALL RATES OF 2 INCHES PER HOUR HAVE BEEN REPORTED WITH
THUNDERSTORMS MOVING INTO THE WARNING AREA.
* LOCATIONS IMPACTED INCLUDE...
CLINTON STATE PARK...
OVERBROOK...
LECOMPTON...
LAWRENCE...
EUDORA...
CLINTON LAKE...
CARBONDALE...
BURLINGAME...
BALDWIN CITY...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 159 AND 168.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3843 9594 3886 9594 3886 9550 3906 9549
3906 9541 3903 9535 3903 9519 3896 9518
3896 9508 3897 9506 3874 9506 3873 9550
3843 9551
$$1 follow-up statement
000
WGUS73 KTOP 061458
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
956 AM CDT SUN MAY 6 2007
KSC045-139-061630-
DOUGLAS-OSAGE-
956 AM CDT SUN MAY 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
OSAGE AND DOUGLAS COUNTIES...
AT 954 AM CDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO INDICATE
ONGOING FLOODING IN OSAGE AND DOUGLAS COUNTIES.
LOCATIONS IMPACTED INCLUDE...
CLINTON STATE PARK...LECOMPTON...LAWRENCE...EUDORA...CLINTON
LAKE...BURLINGAME...CARBONDALE...OSAGE CITY...LYNDON AND MELVERN.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 206.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 157 AND 168.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
CROSS FLOWING WATER IN A CAR OR ON FOOT.
LAT...LON 3843 9594 3886 9594 3886 9550 3906 9549
3906 9541 3903 9535 3903 9519 3896 9518
3896 9508 3897 9506 3874 9506 3873 9550
3843 9551
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:50 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 6, 3:50 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 350 AM CDT SUN MAY 6 2007 .DISCUSSION... SHORT TERM CONCERNS ARE EXTENT OF REMNANT SQUALL LINE PRECIPITATION THIS MORNING THEN...AFTERNOON CONVECTION WHICH WILL BE SEVERE BUT HARD TO TELL WHERE MORNING BOUNDARIES MAY AFFECT INITIATION. LATEST WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER LOW ROTATING AROUND COLORADO AND WYOMING WITH TROUGH SOUTH INTO NEW MEXICO. SHORTWAVE ENERGY HINTED ROTATING OUT OF THROUGH THROUGH CENTRAL KANSAS OVER DEEP SURFACE MOISTURE...KEEPING THUNDERSTORM ACTIVITY GOING. SURFACE DEWPOINTS STILL IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF KANSAS. THUNDERSTORMS HAVE BECOME MORE PULSE LIKE IN NATURE SINCE AROUND 2 AM OVER THE SOUTHEAST PORTIONS OF CWA WHILE ALONG THE SQUALL LINE...THE STRONGER WIND GUSTS HAVE SUBSIDED...HEAVIER RAIN IN WAKE OF LINE...RADAR INDICATING GENERALLY A BAND OF .75 TO 1.5 INCHES. FOR NOW WILL GO WITH DIURNAL DIMINISHING OF THUNDERSTORMS. THEN MODELS SHOWING SHORTWAVE ENERGY ROTATING OUT LATE MORNING INTO THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE TO FIRE UP AGAIN. DRY LINE OVER WESTERN KANSAS WOULD BE FOCUS BUT OVER CWA OUTFLOW BOUNDARIES WILL PLAY A MAJOR ROLE. SHEAR VALUES OVER THESE BOUNDARIES WOULD AGAIN GIVE POTENTIAL FOR STRONG SUPERCELLS...LARGE HAIL/WINDS AND TORNADOES. SPC HAVING POSTED MODERATE RISK FOR MUCH OF CWA...HIGHER PROBABILITIES OVER THE WESTERN COUNTIES. THUS WILL KEEP LIKELY POPS OVER THE NORTH AND WESTERN PORTIONS OF CWA...LOWEST POPS OVER THE EAST CENTRAL...ALONG AND SOUTHEAST OF INTERSTATE 35. ON TOP OF THE SEVERE POTENTIAL WILL BE FLASH FLOODING AND FLOODING...HAVE THUS POSTED A FLASH FLOOD WATCH FOR TODAY UNTIL 12Z MONDAY FOR AREA GENERALLY ALONG AND NORTHEAST OF INTERSTATE 35. HIGHS TODAY HELD MAINLY TO THE MID TO UPPER 70S. FOR TONIGHT...SEVERE POTENTIAL EXITS AGAIN ESPECIALLY FOR EVENING HOURS AND WITH UPPER DYNAMICS GRADUALLY MOVING EAST. UPPER TROUGH STILL THROUGH THE CENTRAL ROCKIES BY 00Z TUESDAY. SURFACE TROUGH RUNNING FROM EASTERN NEBRASKA INTO CENTRAL KANSAS BY 12Z MONDAY. RICH LOW LEVEL MOISTURE...HIGH THETA E AXIS...GIVING POTENTIAL FOR HEAVY RAIN AGAIN...GOING WITH CATEGORICAL PRECIP WORDING NORTH AND WEST MONDAY NIGHT WITH 50 TO 60 POPS SOUTHEAST. INCREASED RAIN CHANCES SOME ON MONDAY WITH BOUNDARY AND UPPER LOW STILL PROVIDING LIFT. DAY SHIFT MAY HAVE TO UP THESE SOME LOOKING AT NEWER GUIDANCE. HIGHS MONDAY HELD TO MAINLY THE 70S AGAIN WITH CLOUD COVER AND PRECIPITATION CHANCES. LITTLE CHANGE TO LATER PERIODS...WITH UPPER TROUGH STILL TO THE WEST...BUT FILLING SOME...SOME PRECIPITATION CHANCES IN ORDER MONDAY NIGHT INTO WEDNESDAY. LATEST GFS RUN WOULD CLOSE UPPER LOW OFF WEDNESDAY NIGHT INTO THURSDAY AND SLOWLY TREK THIS EAST INTO FRIDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TODAY THROUGH 7 AM MONDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A COUNCIL GROVE...TOPEKA...TO LAWRENCE LINE. && PF
Hazardous weather outlook, May 6, 4:40 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 440 AM CDT SUN MAY 6 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-071100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 440 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE OUTLOOK AREA THIS MORNING. THE PRIMARY THREAT THIS MORNING WILL BE HEAVY RAIN THAT WILL PRODUCE FLASH FLOODING. A FEW OF THE STORMS COULD BE SEVERE THIS MORNING WITH DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. FLASH FLOODING IS POSSIBLE...ESPECIALLY IN NORTH CENTRAL AND NORTHEAST KANSAS WHERE THE GROUND IS ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS...FLASH FLOODING AND LARGE HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. STARK
In the hours before
Local storm report, May 6, 6:46 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 7 N GOFF 39.77N 95.93W
05/06/2007 M3.00 INCH NEMAHA KS TRAINED SPOTTER
&&
BNLocal storm report, May 6, 6:49 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM FLASH FLOOD 1 W MAPLE HILL 39.08N 96.05W
05/06/2007 WABAUNSEE KS LAW ENFORCEMENT
WATER STARTING TO COVER ROAD K30.
&&
BNLocal storm report, May 6, 6:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
659 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD AUBURN 38.91N 95.82W
05/06/2007 SHAWNEE KS LAW ENFORCEMENT
SHAWNEE COUNTY DISPATCH REPORTING WATER FLOWING ACROSS
AUBURN ROAD FROM THE TOWN OF AUBURN TO 61ST STREET.
DEBRIS IS FLOATING OVER THE ROAD.
&&
EKLocal storm report, May 6, 7:02 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 SW TOPEKA 39.03N 95.70W
05/06/2007 SHAWNEE KS LAW ENFORCEMENT
SHAWNEE COUNTY DISPATCH REPORTING WATER FLOWING OVER NE
46TH AND MERIDEN STREETS.
&&
EKLocal storm report, May 6, 7:04 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
704 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD TOPEKA 39.05N 95.68W
05/06/2007 SHAWNEE KS LAW ENFORCEMENT
MANY COUNTY ROADS FLOODED SOUTH OF 61ST STREET BETWEEN
URISH AND HOCH ROADS.
&&
EKLocal storm report, May 6, 7:15 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
715 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HEAVY RAIN 10 NNE TOPEKA 39.18N 95.61W
05/06/2007 M2.50 INCH SHAWNEE KS TRAINED SPOTTER
TWO AND A HALF INCHES OF RAIN WAS MEASURED IN ONE HOUR IN
NORTHEASTERN SHAWNEE COUNTY.
&&
EKThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 34 min |
| May 5, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 55 min |
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 31 min |
| May 5, 9:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 47 min |
| May 5, 10:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 15 min |
| May 5, 10:26 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley, Wabaunsee | 37 min |
| May 5, 10:38 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 27 min |
| May 5, 11:00 PM CDT | Tornado Warning | TOP | Marshall | 45 min |
| May 5, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 37 min |
| May 5, 11:03 PM CDT | Tornado Warning | TOP | Ottawa | 42 min |
| May 5, 11:30 PM CDT | Tornado Warning | TOP | Ottawa | 45 min |
| May 5, 11:43 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 47 min |
| May 5, 11:59 PM CDT | Tornado Warning | TOP | Cloud | 46 min |
| May 6, 12:15 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 30 min |
| May 6, 12:30 AM CDT | Tornado Warning | TOP | Clay, Washington | 45 min |
| May 6, 12:35 AM CDT | Severe Thunderstorm Warning | TOP | Riley | 40 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 54 min |
| May 6, 1:09 AM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Marshall, Riley | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Marshall, Riley | 4 hr |
| May 6, 3:51 AM CDT | Flash Flood Warning | TOP | Brown, Geary, Nemaha, Pottawatomie, Riley | 4 hr |
| May 6, 4:09 AM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 27 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee | 4 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee, Wabaunsee | 4 hr |
| May 6, 12:51 PM CDT | Flash Flood Warning | TOP | Lyon, Osage | 4 hr |
| May 6, 6:19 PM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.